lower/higher dosages of remeron

Discussion in 'Fibromyalgia Main Forum' started by Moonlite, Sep 30, 2008.

  1. Moonlite

    Moonlite New Member

    Has anyone here noticed a higher dosage of remeron makes them feel more anxiety. I think this is happening to me but not sure. I also am taking more ativan now then I used to ..up to 2 mg a day when used to take 1 to 1.5...can anyone comment?
  2. slowdreamer

    slowdreamer New Member

    Have just tried this one but gave up 8 mgm made me comotose and 2 mg gave me autonomic symptoms as in a relapse...water balance, agitation etc.

    Used to have low dose Prothiaden and Sinequan for sleep and antihistamine effects but gave these up too when my heart started to race..
    Good Luck
    [This Message was Edited on 09/30/2008]
  3. rfarwell5

    rfarwell5 New Member

    Hi, I've been on both Remeron (mirtazapine) amd Ativan (lorazepam). Low doses (< 15 mg) of Remeron are more sedating than higher doses. Your increased anxiety may be related to decreased sedation (which would also explain your need of more Ativan).

    Also, depending on how long you've been on Ativan, you quite possibly have built up a tolerance to it. Ativan is a benzodiazepine, a class of drug that is usually only prescribed for short-term use. Benzodiazepines are usually only effective for 4-6 months, after that the drug usually doesn't "work" as well.
  4. Moonlite

    Moonlite New Member

    thank you..that is making much more sens to me.. I have admittedly taken ativan for many years off and on and do not ever go over 2.5 mgs. I usually take about 1 mg a day and then when really stressed it goes up to 2-2.5 but i go back down to nothing or less very easily.. I know it is not a good drug to be on longterm but it has worked for me.As far as remeron.i have taken it since Feb 2004 and it was a godscent..took about 3.5 mgs then kept upping it over the yesrs. I think Ishould have left it at 30 mgs as i am taking 37.5 and think it has caused my problems.. has anyone else any insight on this.?
    I am going to ask my doctor to let me decrease it I think... but please any more feedback would be great.
  5. ellikers

    ellikers New Member

    I've been on a benzo (xanax) as needed and I've been on remeron on and off since 2001 (first for depression/anxiety. then for CFIDS).

    Remeron has never caused me to have anxiety, in fact it's so sedating it helps a lot. I've been on anywhere from 15 mgs to 45 (maximum dose allowed). Now I'm on 30 mg at bedtime.

    You're on 3.5? Really? I haven't even heard of that dose being theraputic. Glad it works for you! :)

    I agree with the other poster that mentioned you could be responding to less of the sedating effect of the remeron. Or you could just being having an increase in anxiety unrelated to meds. Benzos are tricky long term (which has already been mentioned) because you can build up a tolerance, plus you can have rebound anxiety, so when you decrease a dosage for awhile you anxiety bounces back up more than before.